MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35BBH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 04/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: cook medical transseptal needle (model# g02364, lot# unknown), agilis 8 french 71 cm sheath.(model # unknown, lot # unknown) , lasso® nav eco catheter (model #d134901, lot# 17744237l), webster¿ electrophysiology catheter (model# d-1079-230-s, lot# unknown), carto® 3 system (model #m-4800-01, serial (b)(4)), stockert generator (model # 39d76x, serial (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent an ablation procedure for atrial fibrillation with a thermocool® sf nav bi-directional catheter and suffered a cardiac tamponade requiring pericardiocentesis.Left atrial geometry was performed.After approximately 5 minutes of ablation, a pericardial effusion was detected.Pericardiocentesis yielded an unspecified volume of fluid.Hemostasis was achieved.Patient was reported to be in stable condition.Patient required 1 additional day of hospitalization for monitoring.There were no patient factors cited that may have contributed to the adverse event.Physician¿s opinion regarding the cause of the adverse event is that it was related to procedure or patient condition.It is unknown at what point during the procedure the injury occurred.There were no issues or errors reported on any bwi products or equipment during the procedure.Transseptal puncture was performed with a cook medical transseptal needle and an agilis 8 french 71 cm sheath.There is no information regarding generator parameters, generator settings, power titration, overall ablation time at the site of injury, last ablation cycle time at the site of injury, or irrigated catheter flow setting.Patient received anticoagulant during the procedure with activated clotting time (act) maintained between 300-350 seconds.There were no issues or errors reported on any bwi products or equipment during the procedure.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7509246
Report Number2029046-2018-01542
Device Sequence Number1529238
Product Code LPB
UDI-Device Identifier10846835003130
UDI-Public10846835003130
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberBNI35BBH
Device Lot Number17702679L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age71 YR
Patient Weight65